Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Nausea, Diahrea, Pains
Apr 4, 2007

I am currently on Viramune and Truvada for HIV (for 18 months). I also take 60mg Cymbalta, 800 Asyclovir, and 30mg of Niphedipine. The last thre emonths I have had digestive track problems. Parasites that have been treated and haven't shown back up on labs. But since, acid reflux, nausea, diahrea, and sharp pains in my belly. Are these HIV related or side effects from my HIV medications?

Response from Dr. Henry

Viramune is usually well tolerated unless there are liver related problems. The tenofovir in Truvada sometimes can cause ongoing stomach complaints and diarrhea. I would say that the overall GI profile for Viramune + Truvada is pretty good. If you were doing well on it for 6+ months and then developed those problems it would seem that some other condition is more likely causing the stomach problems. If you are doing well with your HIV treatment (high CD4 count and suppressed virus) then it generally is unusual to have HIV related problems causing those stomach problems as well. Cymbalta can cause a wide range of stomach symptoms. H pylori infection and many other conditions need to be considered as well. KH



Previous
Neuropathy in feet, reversable ? relief ?
Next
What am I to do?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement